MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA® (COV2T) SARS-COV-2 TOTAL ANTIBODY ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA® (COV2T) SARS-COV-2 TOTAL ANTIBODY ASSAY
Catalog Number K7414 SMN 11417414
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center concerning a negative dimension vista sars-cov-2 total antibody (cov2t) patient sample result obtained on a sample that resulted as reactive/positive with another siemens sars-cov-2 total antibody assay on an alternate siemens system.Siemens headquarters support center (hsc) concluded the evaluation of the event.The instrument data logs for the dimension vista systems (b)(4) have been reviewed.No product non-conformance was identified with the instruments.The cause of the event is unknown.The patient sample dimension vista results were near the positive cutoff indicating an antibody actively near the cutoff.The limitations section of the dimension vista sars-cov-2 (cov2t) flex reagent cartridge instructions for use states: "this assay should not be used to diagnose or exclude acute infection.Results are not intended to be used as the sole basis for patient management decisions.Test results should be interpreted in conjunction with clinical observations, patient history, epidemiological information, and other laboratory findings." "patient specimens may be nonreactive if collected during the early (pre-seroconversion) phase of illness or due to a decline in titer over time.In addition, the immune response may be depressed in elderly, immunocompromised, or immunosuppressed patients" a false negative/non-reactive result would be correlated with clinical history and presentation and may lead to additional testing and/or continued precautions to avoid infection with negligible clinical impact.Although there is no potential for serious injury in this case, an mdr will be reported to the fda as a requirement of the emergency use authorization (eua).
 
Event or Problem Description
The customer obtained a discordant nonreactive (negative) dimension vista sars-cov-2 total antibody (cov2t) result on a patient sample on a dimension vista 500 system.The result was reported to the physician.The same sample was reprocessed for confirmation of the cov2t result on a later date after the initial result was questioned by the physician.The same sample was reprocessed on the same dimension vista system and on a second dimension vista system.The result was negative on both systems.The same sample was then processed with an alternate siemens methodology on a siemens atellica system and a reactive (positive) result was obtained.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant dimension vista cov2t result.

Brand Name
DIMENSION VISTA
Common Device Name
DIMENSION VISTA® (COV2T) SARS-COV-2 TOTAL ANTIBODY ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11573997
Report Number2517506-2021-00076
Device Sequence Number3156856
Product Code QKO
UDI-Device Identifier00630414605500
UDI-Public00630414605500
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EUA201459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2021
Device Catalogue NumberK7414 SMN 11417414
Device Lot Number20169BA
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR